MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13&25 CM, ABMD; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13&25 CM, ABMD; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3046
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 04/07/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical narrative: an 86-year-old male with acute myocardial infarction complicated by cardiogenic shock, with a pre-support clinical state consistent with scai shock stage e, presented to the emergency department on (b)(6) 2026 following cardiac arrest with return of spontaneous circulation.The care team elected to proceed to the cardiac catheterization laboratory for a left heart catheterization with planned impella cp support.Percutaneous access was obtained in the right femoral artery, and a 14 fr x 13 cm peel away sheath was inserted.During access, the patient experienced recurrent cardiac arrest.Multiple rounds of advanced cardiac life support were performed without sustained recovery, and the patient¿s family elected to withdraw care.As a result, the impella cp device was not opened or implanted due to the ongoing arrest and resuscitation efforts.The patient expired.There were no allegations of device malfunction or performance issues.The death is conservatively being reported to the impella cp but is unlikely related because it was not inserted, having an active arrest is most likely attributed to patients underlying critical condition as they presented in scai stage e shock on multiple inotropes and pressors and was ventilated for respiratory support.
 
Additional Manufacturer Narrative
D1 brand name was inadvertently omitted on the initial manufacturer device report.
 
Additional Manufacturer Narrative
Corrected information was provided in d3 (manufacturer fax).Upon review, it was identified that it was inadvertently omitted from the initial report.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The root cause of the injury was unable to be determined due to insufficient clinical details.

Brand Name
KIT, 14FR INTRODUCER, 13&25 CM, ABMD
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24979970
Report Number1220648-2026-07099
Device Sequence Number9642770
Product Code DYB
UDI-Device Identifier00813502011678
UDI-Public(01)00813502011678(17)280430(10)S9732021
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS9732021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Supplement Date Received by Manufacturer04/30/2026
05/19/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date05/06/2026
05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR
Patient SexMale